How can I counteract the weight gain that seems to go along with my suboxone. I know the subs are the case because I went off of them for 2 weeks and continued my low carb eating that I have always done (I have been a low carb eater for years) and started losing the weight. Some things in my life happened and I knew I needed to get back on the subs so I went back on them, continued my low carb eating ways and have gained back 6 lbs in a week. Is there something natural I can take to comabt this? Is it water weight? It really makes me so depressed and I just want to jump off the wagon and say screw it. I cant stand gaining weight like this even if it is just water weight. I hope I get an answer for this because I have searched all over the internet and cant find anything and all my sub dr says is the subs should not be putting weight on me. help
Suboxone usually does what other opiates do-- it doesn't so much as put weight on as prevent weight loss. When i was using and then in detox I lost 30 pounds from being sick all the time; my appetite didn't come back for weeks and weeks. So the Suboxone might just be restoring your normal appetite-- and the weight loss while off them was the effects of no appetite from opiate withdrawal.
As for the 'just screw it' comment, and as a psychiatrist, I urge you to take a good look at that thought, because those sorts of thoughts are what lead to people destroying themselves. The way to lose weight is to exercise and eat less and eat more healthy; those things would be a better idea than simply relapsing or putting yourself in a dangerous position.
Even if Suboxone was causing the weight gain, I consider it to be pretty small side effects for a treatment for a fatal illness. Compared to chemo, Suboxone is a good deal.
Thank you for your reply. I have one last question. you metioned that opiates prevent weight loss. So with that thought there as long as I am on the suboxone I wont be able to lose the weight even on a strict diet and excercise routine? Or is it still possible to lose the weight maybe just at a slower rate?
Thanks again for your info. I find myself getting really depressed with the weight gain.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.